MAUDE Adverse Event Report: ZIMMER MEDIZINSYSTEME GMBH EMFIELD; Stimulator, muscle, powered

ZIMMER MEDIZINSYSTEME GMBH EMFIELD; Stimulator, muscle, powered
Model Number 5038
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The device has been used with a known defective spherical joint in the applicator arm.The joint broke, the applicator fell down and the arm bounced up through the force of a gas pressure spring.A bystander was hit by the arm and received a laceration at the forehead.The wound has to be stitched.
 
Additional Manufacturer Narrative
(1) the device has been used with a known defective spherical joint in the applicator arm.The joint broke, the applicator fell down and the arm bounced up through the force of a gas pressure spring.(2 ) a bystander was hit by the arm and received a laceration at the forehead.The wound has to be stitched.(3) a new arm which was already shipped to the hcp before the incident was installed.(4) the ball in the shperical joint showed signs of tear and wear.The customer noticed the damage and ordered a new applicator arm for replacement.The new arm has been delivered prior to the incident but was not installed.The damage in the spherical joint was most probably caused by moving the joint without opening the fixation lever.Further usage lead to a sudden fracture of the joint.

Brand Name
EMFIELD
Common Device Name
Stimulator, muscle, powered
Manufacturer (Section D)
ZIMMER MEDIZINSYSTEME GMBH
junkersstrasse 9
neu-ulm, bavaria 89231
GM  89231
Manufacturer Contact
stefan leinweber
junkersstrasse 9
neu-ulm, bavaria 89231
GM   89231
MDR Report Key18902515
Report Number0008010720-2024-01671
Device Sequence Number13024080
Product Code IPF
UDI-Device Identifier04053815078562
UDI-Public04053815078562
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5038
Device Catalogue Number5038
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale